Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 20, 2004, 1:45 PM PDT for Eureka County, Nevada. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2004, 1:45 PM PDT (20:45 UTC)
- Expired
- Jul 20, 2004, 2:30 PM PDT
- In force
- 45 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Eureka County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 202045 SVRLKN NVC011-202130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 145 PM PDT TUE JUL 20 2004 THE NATIONAL WEATHER SERVICE IN ELKO NEVADA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA THIS INCLUDES THE LOCATIONS OF...EUREKA AIRPORT...DIAMOND VALLEY * UNTIL 230 PM PDT * AT 140 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF EUREKA AIRPORT...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EUREKA AIRPORT BY 205 PM PDT DIAMOND VALLEY BY 215 PM PDT LAT...LON 3963 11636 3942 11614 3958 11584 3984 11607 $$ CEC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:50 AM PDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 20, 9:50 AM PDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 950 AM PDT TUE JUL 20 2004 .SYNOPSIS...MONSOON MOISTURE WILL BRING ANOTHER ACTIVE WEATHER DAY TO CENTRAL AND EASTERN NEVADA TODAY. DRIER AIR HAS WORKED INTO NORTHWEST NEVADA FOR A DECREASE IN ACTIVITY. THIS DRIER AIR WILL WORK INTO CENTRAL AND EASTERN NEVADA WEDNESDAY FOR A DECREASE IN ACTIVITY THE REST OF THE WEEK BUT STILL ENOUGH MOISTURE FOR A FEW THUNDERSTORMS...MAINLY ACROSS NORTHERN AND CENTRAL NEVADA. && .DISCUSSION...SOUNDING THIS MORNING AT EKO VERY UNSTABLE WITH LIFTED INDICES OF -6C AND CAPE OF NEAR 1300J/KG. PW VALUES NEAR 3/4 INCH. SOME DRYING HAS MOVED INTO WRN NV BUT RNO SOUNDING STILL HAS PW VALUE OF .66 INCH THIS MORNING. ETA40 SHOWS RATHER UNSTABLE AIR MASS THIS AFTERNOON ACROSS CENTRAL AND NE NV WITH LIFTED INDICES BULLSEYE OF -4C OVER NE NV. ALSO HIGH THETA-E AIR REMAINS IN PLACE OVER NE AND CNTRL NV WITH VALUES NEAR 340 C. ALSO ANOTHER WEAK IMPULSE IN THE FLOW HAS ALREADY CAUSED CONVECTIVE DEVELOPMENT THIS MORNING OVER NRN LANDER/NRN EUREKA AND ELKO COUNTIES. FOR THIS REASON UPDATED GRIDS/TEST FORECASTS TO UP THUNDERSTORM COVERAGE TO SCATTERED THIS AFTERNOON AND EVENING...EXCEPT IN HUMBOLDT COUNTY WHERE ENOUGH DRY AIR HAS WORKED INTO THE AREA TO KEEP COVERAGE TO ISOLATED. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && CEC
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:03 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Humboldt | 27 min |
| Jul 19, 6:46 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 29 min |
| Jul 20, 3:31 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 29 min |
| Jul 20, 4:58 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 32 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.